Rash that looks like scratches. Taking PTU

Hi guys

Hoping for advice and/or similar experiences.

I've got hyperthyroidism and have recently been moved from carbimazole to PTU because I was getting really bad side effects, a weird rash but also pain in my hands so bad that I couldn't use them at some points.

PTU seems better so far but I'm getting another strange rash. This time it looks like lots of little scratch marks. It appears on my arms and my back - especially when I've been exercising or lying in the grass - and generally goes away after an hour ish. The carbimazole rash was similar but bigger, and fewer scratch marks - looked like tribal markings or something - this looks more like a cat was let loose on me while I was passed out.

Is that normal? Anyone else had this?

I'm already taking strong antihistemines so not sure what else to do!

Thanks in advance!

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

6 Replies

oldestnewest
  • Sorry it's not something I've experienced with carbimazole or PTU so not sure. The fact it goes away seems important in determining what's going on. Have you spoken to your dr, or recognised any other pattern as to when it appears - like a certain time span after taking meds or eating?

  • hey thanks for your reply!

    Good idea about looking for patterns. I'll do that over the next few days.

    All I've noticed so far is that it's worst when I'm at boxing training, which I think could be because of my back and arms rubbing on the ropes in the ring or something - almost like I scratch really easily, so any contact leaves really bad marks - which would also explain why I get it from lying in the grass because the grass is kind of scratchy. It does look like that - like every faint touch from the grass or the ropes or whatever has left a scratch a distinct as if a cat scratched me. Like an overreaction or something. Not sure if that's a thing though!

    I told the doctor about the original rash but not about this new variation. I'll tell my endo though on Monday as I have to have a blood test and email him for the results of that anyway.

    It's bad but I feel like they're all getting fed up of me, and that I shouldn't be contacting them every week. But I guess I can't help how I react to the medicine!

  • I would rule out an allergy by taking an anti histamine an hour before and see if that makes a difference.

  • good shout thanks! Already took my antihistamine for the day this morning so too late for training tonight but will try one before training tomorrow and see if that makes a difference

  • I meant before you take your meds but I suppose it could be something you take before training?

  • Oh i see! Yeah good idea.

    It actually seems to have settled down for now. Maybe was just a temporary glitch?

You may also like...